Alert archive / Florida / Red Flag Warnings in 2006

Red Flag Warning 68, NWS Tallahassee, FL

May 11, 200616 counties in Florida

NWS Tallahassee, FL issued this red flag warning at May 11, 2006, 2:35 PM CDT for 16 counties in Florida. It took effect at May 12, 2006, 11:00 AM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 11, 2006, 2:35 PM CDT (19:35 UTC)
In effect from
May 12, 2006, 11:00 AM CDT
Expired
May 12, 2006, 6:25 PM CDT
In force
7 hr
Issued by
NWS Tallahassee, FL

Counties Bay County, FL, Calhoun County, FL, Dixie County, FL, Franklin County, FL, Gadsden County, FL, Gulf County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL

The radar

The Tallahassee radar (KTLH), 32 km from the middle of the area, began a volume at 19:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.6 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2006-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 33 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2006-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 360 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
33 J/kg
Mixed-layer CIN
-347 J/kg
Mixed-layer LCL
1001 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
360 m²/s²
0-3 km storm-relative helicity
435 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KTAE 111935
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
335 PM EDT THU MAY 11 2006

...A RED FLAG WARNING IS IN EFFECT FOR FRIDAY FROM 12 PM EDT
(11 AM CDT) UNTIL 8 PM EDT (7 PM CDT) FOR THE FLORIDA BIG BEND
AND THE EASTERN FLORIDA PANHANDLE DUE TO LONG DURATIONS OF LOW
RELATIVE HUMIDITIES...SUSTAINED 20 FOOT WINDS NEAR 15 MPH AND
DISPERSION INDICES AROUND 75...

...A FIRE WEATHER WATCH IS ALSO IN EFFECT FOR SATURDAY AFTERNOON
THROUGH SATURDAY EVENING FOR THE FLORIDA BIG BEND DUE TO LONG 
DURATIONS OF LOW RELATIVE HUMIDITIES...

.DISCUSSION...COLD FRONT MOVING ACROSS THE AREA THIS AFTERNOON. 
BEHIND THE COLD FRONT...WINDS WILL SHIFT TO THE NORTHWEST AND 
DRIER AIR WILL SPREAD ACROSS THE REGION. RELATIVE HUMIDITIES 
AND SUSTAINED SURFACE WINDS WILL MEET RED FLAG CRITERIA ACROSS MUCH 
OF NORTH FLORIDA ON FRIDAY AFTERNOON. ON SATURDAY AFTERNOON...
RELATIVE HUMIDITIES WILL PROBABLY MEET RED FLAG CRITERIA IN THE 
FLORIDA BIG BEND. RELATIVE HUMIDITIES WILL THEN BEGIN TO 
INCREASE AHEAD OF THE NEXT COLD FRONT EXPECTED TO PUSH THROUGH 
ON SUNDAY. 

FLZ016>019-026>029-034-120345-
/O.UPG.KTAE.FW.A.0059.060512T1600Z-060513T0000Z/
/O.NEW.KTAE.FW.W.0068.060512T1600Z-060513T0000Z/
/O.NEW.KTAE.FW.A.0060.060513T1600Z-060513T2300Z/
GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-
DIXIE-
335 PM EDT THU MAY 11 2006

...RED FLAG WARNING IN EFFECT FROM 12 PM TO 8 PM EDT FRIDAY...
...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SATURDAY EVENING...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 12 PM EDT (11 AM CDT) TO 8 PM
EDT (7 PM CDT) FRIDAY. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED.
THIS FIRE WEATHER WATCH IS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS 
 ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

FLZ007-009>011-013-120345-
/O.UPG.KTAE.FW.A.0059.060512T1600Z-060513T0000Z/
/O.NEW.KTAE.FW.W.0068.060512T1600Z-060513T0000Z/
INLAND WALTON-HOLMES-WASHINGTON-JACKSON-CALHOUN-
235 PM CDT THU MAY 11 2006

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 7 PM CDT FRIDAY. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

FLZ015-120345-
/O.NEW.KTAE.FW.W.0068.060512T1600Z-060513T0000Z/
/O.NEW.KTAE.FW.A.0060.060513T1600Z-060513T2300Z/
FRANKLIN-
335 PM EDT THU MAY 11 2006

...RED FLAG WARNING IN EFFECT FROM 12 PM TO 8 PM EDT FRIDAY...
...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SATURDAY EVENING...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 12 PM TO 8 PM EDT FRIDAY. A
FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH
IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS 
 ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

FLZ012-014-120345-
/O.NEW.KTAE.FW.W.0068.060512T1600Z-060513T0000Z/
BAY-GULF-
235 PM CDT THU MAY 11 2006

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 7 PM CDT FRIDAY. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

12-WATSON
4 follow-up statements
000 
WWUS82 KTAE 120327
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1127 PM EDT THU MAY 11 2006

...A RED FLAG WARNING IS IN EFFECT FOR FRIDAY FROM 12 PM EDT
(11 AM CDT) UNTIL 8 PM EDT (7 PM CDT) FOR THE FLORIDA BIG BEND
AND THE EASTERN FLORIDA PANHANDLE DUE TO LONG DURATIONS OF LOW
RELATIVE HUMIDITIES...SUSTAINED 20 FOOT WINDS NEAR 15 MPH AND
DISPERSION INDICES AROUND 75...

...A FIRE WEATHER WATCH IS ALSO IN EFFECT FOR SATURDAY AFTERNOON
THROUGH SATURDAY EVENING FOR THE FLORIDA BIG BEND DUE TO LONG
DURATIONS OF LOW RELATIVE HUMIDITIES...

.DISCUSSION...IN THE WAKE OF THE COLD FRONT...WINDS HAVE SHIFTED
TO THE NORTHWEST AND DRIER AIR IS SPREADING INTO THE REGION.
RELATIVE HUMIDITIES AND SUSTAINED SURFACE WINDS WILL MEET RED FLAG
CRITERIA ACROSS MUCH OF NORTH FLORIDA FRIDAY AFTERNOON. ON
SATURDAY AFTERNOON...RELATIVE HUMIDITIES WILL PROBABLY MEET RED
FLAG CRITERIA IN THE FLORIDA BIG BEND. RELATIVE HUMIDITIES WILL
THEN BEGIN TO INCREASE AHEAD OF THE NEXT COLD FRONT EXPECTED TO
PUSH THROUGH ON SUNDAY.

FLZ015>019-026>029-034-121130-
/O.CON.KTAE.FW.W.0068.060512T1600Z-060513T0000Z/
/O.CON.KTAE.FW.A.0060.060513T1600Z-060513T2300Z/
FRANKLIN-GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-
LAFAYETTE-DIXIE-
1127 PM EDT THU MAY 11 2006

...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 8 PM EDT
FRIDAY...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 8 PM EDT
FRIDAY. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY
AFTERNOON THROUGH SATURDAY EVENING. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS 
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

FLZ007-009>014-121130-
/O.CON.KTAE.FW.W.0068.060512T1600Z-060513T0000Z/
INLAND WALTON-HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-
1027 PM CDT THU MAY 11 2006

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM CDT
FRIDAY...

A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM CDT
FRIDAY. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
000 
WWUS82 KTAE 120800
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
400 AM EDT FRI MAY 12 2006

...A RED FLAG WARNING IS IN EFFECT TODAY FROM 12 PM EDT (11 AM CDT)
UNTIL 8 PM EDT (7 PM CDT) FOR THE FLORIDA BIG BEND AND THE EASTERN
FLORIDA PANHANDLE DUE TO LONG DURATIONS OF LOW RELATIVE HUMIDITIES AND
SUSTAINED 20 FOOT WINDS NEAR 15 MPH...

...A FIRE WEATHER WATCH IS ALSO IN EFFECT FOR SATURDAY AFTERNOON
THROUGH SATURDAY EVENING FOR THE FLORIDA BIG BEND DUE AND A FEW INLAND
PANHANDLE ZONES DUE TO LONG DURATIONS OF LOW RELATIVE HUMIDITIES...

.DISCUSSION...A DRIER AIRMASS CONTINUES TO FILTER INTO THE REGION.
RELATIVE HUMIDITIES AND SUSTAINED SURFACE WINDS WILL MEET RED FLAG
CRITERIA ACROSS MUCH OF NORTH FLORIDA THIS AFTERNOON. ON SATURDAY...
RELATIVE HUMIDITIES WILL PROBABLY MEET RED FLAG CRITERIA IN THE FLORIDA
BIG BEND AND A PORTION OF THE FLORIDA PANHANDLE. RELATIVE HUMIDITIES
WILL THEN BEGIN TO INCREASE AHEAD OF THE NEXT COLD FRONT EXPECTED TO
PUSH THROUGH ON SUNDAY.

FLZ015-121930-
/O.CAN.KTAE.FW.A.0060.060513T1600Z-060513T2300Z/
/O.CON.KTAE.FW.W.0068.060512T1600Z-060513T0000Z/
FRANKLIN-
400 AM EDT FRI MAY 12 2006

...FIRE WEATHER WATCH IS CANCELLED FOR SATURDAY...
...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM EDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE FIRE
WEATHER WATCH ON SATURDAY. HOWEVER...A RED FLAG WARNING REMAINS IN
EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING DUE TO LONG DURATIONS 
OF LOW RELATIVE HUMIDITIES AND SUSTAINED 20 FOOT WINDS NEAR 15 MPH.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
FORECAST TO OCCUR. COMBINATION OF STRONG WINDS...LOW RELATIVE
HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH
POTENTIAL.

$$

FLZ011-013-121930-
/O.EXB.KTAE.FW.A.0060.060513T1700Z-060513T2300Z/
/O.CON.KTAE.FW.W.0068.060512T1600Z-060513T0000Z/
JACKSON-CALHOUN-
300 AM CDT FRI MAY 12 2006

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
7 PM CDT THIS EVENING...
...FIRE WEATHER WATCH IN EFFECT SATURDAY AFTERNOON...

A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM CDT THIS MORNING
TO 7 PM CDT THIS EVENING DUE TO LONG DURATIONS OF LOW RELATIVE
HUMIDITIES AND SUSTAINED 20 FOOT WINDS NEAR 15 MPH.

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FIRE WEATHER
WATCH...WHICH IS IN EFFECT SATURDAY AFTERNOON DUE TO POSSIBLE LONG
DURATIONS OF LOW RELATIVE HUMIDITIES.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
FORECAST TO OCCUR. COMBINATION OF STRONG WINDS...LOW RELATIVE
HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH
POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED
FLAG WARNINGS.

$$

FLZ016>019-026>029-034-121930-
/O.EXT.KTAE.FW.A.0060.060513T1700Z-060513T2300Z/
/O.CON.KTAE.FW.W.0068.060512T1600Z-060513T0000Z/
GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-
DIXIE-
400 AM EDT FRI MAY 12 2006

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM EDT
THIS EVENING...
...FIRE WEATHER WATCH NOW IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON EDT (11 AM CDT) THIS
MORNING TO 8 PM EDT (7 PM CDT) THIS EVENING DUE TO LONG DURATIONS
OF LOW RELATIVE HUMIDITIES AND SUSTAINED 20 FOOT WINDS NEAR 15 MPH.

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FIRE WEATHER
WATCH...WHICH IS IN EFFECT SATURDAY AFTERNOON DUE TO POSSIBLE LONG
DURATIONS OF LOW RELATIVE HUMIDITIES.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
FORECAST TO OCCUR. COMBINATION OF STRONG WINDS...LOW RELATIVE
HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH
POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED
FLAG WARNINGS.

$$

FLZ007-009-010-012-014-121930-
/O.CON.KTAE.FW.W.0068.060512T1600Z-060513T0000Z/
INLAND WALTON-HOLMES-WASHINGTON-BAY-GULF-
300 AM CDT FRI MAY 12 2006

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
7 PM CDT THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM CDT THIS MORNING
TO 7 PM CDT THIS EVENING DUE TO LONG DURATIONS OF LOW RELATIVE
HUMIDITIES AND SUSTAINED 20 FOOT WINDS NEAR 15 MPH.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. COMBINATION OF STRONG WINDS...LOW RELATIVE
HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH
POTENTIAL.

$$

BARRY
000 
WWUS82 KTAE 121905
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
305 PM EDT FRI MAY 12 2006

...A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT (7 PM CDT)
THIS EVENING FOR THE FLORIDA BIG BEND AND THE EASTERN FLORIDA
PANHANDLE DUE TO LONG DURATIONS OF LOW RELATIVE HUMIDITIES AND
SUSTAINED 20 FOOT WINDS NEAR 15 MPH...

...A RED FLAG WARNING IS IN EFFECT FOR SATURDAY AFTERNOON FOR THE
FLORIDA BIG BEND AND THE INLAND EASTERN FLORIDA PANHANDLE ZONES
DUE TO LONG DURATIONS OF LOW RELATIVE HUMIDITIES...

.DISCUSSION...RELATIVE HUMIDITIES AND SUSTAINED SURFACE WINDS WILL 
MEET RED FLAG CRITERIA ACROSS MUCH OF NORTH FLORIDA THROUGH EARLY 
THIS EVENING. ON SATURDAY...LOW LEVEL MOISTURE WILL BEGIN TO INCREASE 
OVER WESTERN PORTIONS OF THE FLORIDA PANHANDLE...WITH ENOUGH DRY AIR 
IN PLACE OVER THE FLORIDA BIG BEND AND INLAND EASTERN PANHANDLE FOR 
RED FLAG CONDITIONS. RELATIVE HUMIDITIES WILL CONTINUE TO INCREASE 
SATURDAY NIGHT AND SUNDAY AHEAD OF THE NEXT COLD FRONT.

FLZ011-013-016>019-026>029-034-130000-
/O.UPG.KTAE.FW.A.0060.060513T1700Z-060513T2300Z/
/O.NEW.KTAE.FW.W.0069.060513T1700Z-060513T2300Z/
/O.CON.KTAE.FW.W.0068.000000T0000Z-060513T0000Z/
JACKSON-CALHOUN-GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-
TAYLOR-LAFAYETTE-DIXIE-
205 PM CDT FRI MAY 12 2006 /305 PM EDT FRI MAY 12 2006/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/
THIS EVENING...
...RED FLAG WARNING IN EFFECT FROM 1 PM EDT /12 PM CDT/ TO 7 PM
EDT /6 PM CDT/ SATURDAY...

A RED FLAG WARNING REMAINS IN EFFECT THROUGH EARLY THIS EVENING.
A RED FLAG WARNING IS IN EFFECT SATURDAY AFTERNOON.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
GUSTY WINDS AND LOW RELATIVE HUMIDITY WILL ENHANCE THE FIRE
GROWTH POTENTIAL.

$$

FLZ007-009-010-012-014-015-130000-
/O.CON.KTAE.FW.W.0068.000000T0000Z-060513T0000Z/
INLAND WALTON-HOLMES-WASHINGTON-BAY-GULF-FRANKLIN-
205 PM CDT FRI MAY 12 2006 /305 PM EDT FRI MAY 12 2006/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/
THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT THROUGH EARLY THIS EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
GUSTY WINDS AND LOW RELATIVE HUMIDITY WILL ENHANCE THE FIRE
GROWTH POTENTIAL.

$$

JAMSKI
000 
WWUS82 KTAE 122325
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
725 PM EDT FRI MAY 12 2006

...A RED FLAG WARNING IS IN EFFECT FOR SATURDAY AFTERNOON FOR THE
FLORIDA BIG BEND AND THE INLAND EASTERN FLORIDA PANHANDLE ZONES
DUE TO LONG DURATIONS OF LOW RELATIVE HUMIDITIES...

.DISCUSSION...ON SATURDAY...LOW LEVEL MOISTURE WILL BEGIN TO
INCREASE OVER WESTERN PORTIONS OF THE FLORIDA PANHANDLE...WITH
ENOUGH DRY AIR IN PLACE OVER THE FLORIDA BIG BEND AND INLAND
EASTERN PANHANDLE FOR RED FLAG CONDITIONS. RELATIVE HUMIDITIES
WILL CONTINUE TO INCREASE SATURDAY NIGHT AND SUNDAY AHEAD OF THE
NEXT COLD FRONT.

FLZ011-013-016>019-026>029-034-130730-
/O.CAN.KTAE.FW.W.0068.000000T0000Z-060513T0000Z/
/O.CON.KTAE.FW.W.0069.060513T1700Z-060513T2300Z/
JACKSON-CALHOUN-GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-
TAYLOR-LAFAYETTE-DIXIE-
625 PM CDT FRI MAY 12 2006 /725 PM EDT FRI MAY 12 2006/

...RED FLAG WARNING IS CANCELLED...
...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM EDT /12 PM CDT/
TO 7 PM EDT /6 PM CDT/ SATURDAY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE RED
FLAG WARNING. A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM EDT
/12 PM CDT/ TO 7 PM EDT /6 PM CDT/ SATURDAY. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

FLZ007-009-010-012-014-015-130030-
/O.CAN.KTAE.FW.W.0068.000000T0000Z-060513T0000Z/
INLAND WALTON-HOLMES-WASHINGTON-BAY-GULF-FRANKLIN-
625 PM CDT FRI MAY 12 2006 /725 PM EDT FRI MAY 12 2006/

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE RED
FLAG WARNING. 

$$

BLOCK

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at May 11, 12:50 PM CDT, 1 hour 45 minutes earlier.

Area forecast discussion, May 11, 12:50 PM CDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
150 PM EDT THU MAY 11 2006

.SYNOPSIS...CLEARING SKIES ARE ON THE WAY EARLY THIS AFTERNOON...AS
THE STRONG LATE SEASON COLD FRONT CONTINUES ITS PUSH THROUGH THE
CWA. THE LARGE AREA OF SHOWERS AND STRATIFORM RAIN ALONG AND OUT
AHEAD OF IT IS STEADILY DISSIPATING...WITH ALL BUT THE EXTREME SE
BIG BEND AND ADJACENT COASTAL WATERS STILL WITH LOW POPS.

&&

.SHORT TERM...AFTER 7 CONSECUTIVE DAYS OF MEASURABLE RAIN AT THE
TALLAHASSEE REGIONAL AIRPORT...A BRIEF RESPITE IS FINALLY IN STORE
FOR THE AREA DURING THE NEXT COUPLE OF DAYS. THE SPRAWLING AND
UNSEASONABLY COLD UPPER LEVEL LOW OVER THE GREAT LAKES WHICH HELPED
DRIVE THE COLD FRONT THROUGH THE CWA TODAY...WILL MOVE VERY LITTLE
DURING THE NEXT 24-48 HRS...ALLOWING COOLER AND DRIER AIR TO ADVECT
IN ACROSS THE REGION ON DEEP LAYER NW FLOW. AS THE WINDS DROP OFF
TONIGHT...LOW TEMPS COULD REACH THE UPPER 40S TO LOWER 50S OVER THE
INTERIOR...AND MID TO UPPER 50S ALONG THE COAST. WE SHOULD SEE A
REPEAT PERFORMANCE ON FRIDAY NIGHT...AFTER A SUNNY AND SEASONABLY
COOL DAY ON FRIDAY (UPPER 70S TO LOWER 80S). ON SATURDAY...THE
MASSIVE UPPER LOW WILL BEGIN TO SINK SOUTHWARD AND HELP DRIVE A
SECOND COLD FRONT THROUGH THE REGION ON SUNDAY...WITH OUR NEXT
CHANCE FOR SHOWERS AND STORMS AT THAT TIME. ITS A BIT EARLY TO
DISCUSS THE PROSPECTS FOR SEVERE WEATHER AT THIS TIME...AS RETURN
FLOW MOISTURE WILL PLAY THE KEY ROLE.

&&

.LONG TERM...THE FRONT EXITS LATE SUNDAY AND TROF MOVES OFFSHORE
REPLACED BY RIDGE WITH IMPROVING WX INTO MID-WORK WEEK. STUBBORN
UPPER LOW FINALLY EJECTS OUT INTO THE ATLANTIC ON WEDNESDAY ALLOWING
FOR SHALLOW RIDGING TO BUILD INTO THE REGION.

&&

.MARINE...IT APPEARS TO BE A VERY CLOSE CALL AS TO WHETHER THE FCST
SCA CONDITIONS WILL BE REALIZED ACROSS THE COASTAL WATERS THIS
AFTERNOON OR EVENING...BUT AM HESITANT TO TAKE IT DOWN AT THIS POINT
WITH A PERIOD OF 20KT WINDS STILL EVIDENT IN THE 12 UTC GFS. MAY
RECONSIDER SHOULD MORE EVIDENCE MOUNT CLOSER TO ISSUANCE TIME.

&&

.FIRE WEATHER...WITH THE DRIER AIR AND FAIRLY BREEZY WINDS...RED
FLAG CONDITIONS ARE EXPECTED TO QUICKLY RETURN TO THE FL BIG BEND
AND PANHANDLE ON FRIDAY. WILL ALSO INITIATE A WATCH FOR THE BIG BEND
ON SATURDAY...AS RETURN FLOW MOISTURE SHOULD RESULT IN HIGHER RHS
ACROSS THE PANHANDLE.

&&

.AVIATION...COLD FRONT ABOUT HALFWAY ACROSS CWA WITH CLEARING SKIES
FOLLOWING. BEHIND FRONT...NORTHWEST WINDS ARE GUSTING TO 20 TO 25
KTS.  AHEAD OF THE FRONT...THERE IS MOSTLY MVFR CIGS WITH SOME
EMBEDDED IFR CIGS/VSBYS WITH LOW CLOUDS ALONG WITH RAIN AND DRIZZLE.
MOST STATIONS WILL BE VFR BY LATE AFTERNOON...AND WILL REMAIN THAT
WAY FOR NEXT FEW DAYS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  49 81 50 85/ 00 00 00 00
PANAMA CITY  55 77 57 81/ 00 00 00 00
DOTHAN       53 78 54 82/ 00 00 00 10
ALBANY       54 77 52 81/ 00 00 00 10
VALDOSTA     51 80 52 84/ 00 00 00 05
CROSS CITY   50 80 50 84/ 05 00 00 00

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...SCA ALL LEGS UNTIL 10 PM EDT THIS EVENING.
     RED FLAG WARNING ALL ZONES FRI AFTN.
     FIRE WX WATCH BIG BEND ZONES SAT AFTN.

PUBLIC/MARINE...GOULD
AVIATION/FIRE WX...WATSON
LONG TERM...BLOCK
Hazardous weather outlook, May 11, 4:37 AM CDT, 9 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
537 AM EDT THU MAY 11 2006

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ750-755-770-775-121200-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT TO 20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL EXTENDING FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL EXTENDING FROM
20 TO 60 NM-
437 AM CDT THU MAY 11 2006 /537 AM EDT THU MAY 11 2006/

THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...NORTHWEST FLORIDA...SOUTH
CENTRAL GEORGIA...SOUTHWEST GEORGIA AND GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT...
A COLD FRONT WILL CROSS THE LOCAL AREA THIS MORNING INTO THE
AFTERNOON. AHEAD OF THE FRONT A BROAD AREA OF RAIN WITH A FEW
EMBEDDED THUNDERSTORMS ARE EXPECTED. ONE OR TWO STORMS MAY BE STRONG
ESPECIALLY OVER THE COASTAL WATERS AND ADJACENT COASTLINES.
BEGINNING THIS AFTERNOON...DRIER AIR WILL MOVE IN WITH A RAPID
CLEARING OF SKIES. WINDS WILL REMAIN LOCALLY GUSTY AND BREEZY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
LITTLE TO NO RAIN CHANCES ARE EXPECTED FRIDAY INTO SATURDAY. THEN
YET ANOTHER FRONT WILL APPROACH LATE SATURDAY INTO EARLY SUNDAY
BRINGING MORE SHOWERS AND THUNDERSTORMS. A FEW OF THESE STORMS MAY
BE STRONG TO SEVERE ON SUNDAY. IN ITS WAKE....DRIER AIR IS EXPECTED
INTO THE WORK WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS POSSIBLE THIS MORNING.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/TAE.

BLOCK

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 9:48 PM CDTSevere Thunderstorm WarningTAEHolmes, Jackson, Walton, Washington42 min
May 10, 9:48 PM CDTSevere Thunderstorm WarningTAEHolmes, Jackson, Walton, Washington42 min
May 10, 10:31 PM CDTSevere Thunderstorm WarningTAEJackson44 min
May 10, 10:44 PM CDTSevere Thunderstorm WarningTAEBay, Calhoun, Washington61 min
May 10, 11:21 PM CDTSpecial Marine WarningTAE114 min
May 10, 11:25 PM CDTSevere Thunderstorm WarningTAEGadsden, Liberty50 min
May 10, 11:39 PM CDTSevere Thunderstorm WarningTAEFranklin, Gulf66 min
May 10, 11:40 PM CDTSevere Thunderstorm WarningTAELeon, Wakulla65 min
May 11, 1:14 AM CDTSpecial Marine WarningTAE2 hr
May 11, 3:14 AM CDTSpecial Marine WarningTAE91 min
May 11, 3:46 AM CDTFire Weather WatchTAECalhoun, Dixie, Gadsden, Holmes, Jackson, Jefferson and 7 more11 hr
May 11, 4:45 AM CDTSpecial Marine WarningTAE90 min
May 11, 5:19 AM CDTSevere Thunderstorm WarningTAEFranklin41 min
May 11, 7:45 AM CDTSevere Thunderstorm WarningTAEDixie30 min
May 11, 7:50 AM CDTSpecial Marine WarningTAE25 min
May 11, 2:35 PM CDTFire Weather WatchTAECalhoun, Dixie, Franklin, Gadsden, Gulf, Jackson and 6 more24 hr

Nearby

Red Flag Warnings in Florida, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.